For over two months I have been having what I refer to as leakage after every bowel movement. My BM's are formed but soft and they are followed with a messy liquid when I wipe. The liquid does not drip out or anything, I just notice that it takes a lot of paper to wipe myself clean. After wiping myself clean I will leave and usually after only a few minuets pass I feel a wetness in the anal area and need to return to wipe again. It's never pieces of stool that I need to wipe, just a liquid that usually looks just like the prior bowel movement I had. This continues for hours after the bm but is almost always eliminated with taking a shower and running warm water over the anal area. I am 30 years old and there is no fmaily history of colon cancer or other problems that I am aware of. I was taking an antibiotic at the time this began but I was only on it for 9 days and this problem has continued for well over two months. I have seen my GP twice for this and he had stool samples checked for blood and some infections and everything came back normal. He also suggested a diet high in fiber and taking a fiber supplement which I have been doing with no signs of improvement. He sent me to see a Gastoenterologist this past week and my symptoms had the doctor a little baffled. Of course as with the past two visits with my GP, he also did a digital rectal exam and said he felt nothing abnormal. He made an appointment to use a scope to take a look at the lower part but said he doesn't think I have anything serious. I have been searching the web for weeks trying to find information on my symptoms but I have had very little luck. It seems like I have a problem that isn't very usual! I just started taking probiotics but I have seen no change yet. Anyone out there ever heard of anything like this?
Prior to all this, did you ever have constipation? What sometimes happens is a "ball" of stool gets lodged and can't move, as a result some stool remains liquid and goes around it, resulting in anal leakage. This is common in children. You can try giving yourself an enema, and if this doesn't work, an untrasound or xray would show if your have impacted stool. It's not serious, just the leakage is difficult to deal with. Take care....
Yup. Same issues here but without taking antibiotics prior. I also noticed that most of my movements are flat. I've set an appointment recently to see if there is a correlation between the two. In the mean time I've found that not spending so much time on the toilet (15-20 minutes) helps a lot! I don't know why but for some reason spending less time on the toilet, even if you feel like you may not be empty helps with the seepage problem. I am a 30 year old male in fair shape.
I have this exact problem. Never had it before I took cefuroxime for a stubborn lung infection. The diarrhea with cefuroxime was so severe it caused bleeding and uncontrollable bowels. A colonoscopy showed nothing. Now what?
Had this for a few years, leaking after bowel movement and stumbled across this article that mentioned about being on anti-biotics causing this, I thought it was due to surgery after a pile removal so I did all the hospital visits to no avail, I've been taking Yakult after meals and it has 99% sorted the problem out for me, I've not tried supermarket own brands but maybe they would be sufficient, I hope I've helped someone with this as I normally do not comment. A
I have had Fistula surgery, which during surgery nicked my Sphincter Muscle, I have tried everything, my Family Doc. suggested using Metamucil on a regular basis, in hope it would make that muscle stronger again, NO such luck. It is very frustrating, especially for a woman, who needs to make sure it does not leak into somewhere else
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.